Hail, Nodaway
- When
- June 26, 1:42 PM CST
- Where
- Nodaway County, Hopkins
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.550, -94.817
9 thunderstorm wind, 8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 1:06 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 206 PM CDT WED JUN 26 2002 WEAK COLD FRONT OVER IOWA AND NEBRASKA CONTINUES TO MOVE SOUTH VERY SLOWLY. SHORT RANGE MODELS AGREE ON THAT...HOWEVER FINAL PLACEMENT DIFFERS QUITE A BIT BETWEEN THE AVN AND ETA. THE AVN GRADUALLY PUSHES IT TO NEAR THE MISSOURI/ARKANSAS BORDER BY MIDDAY THURSDAY. WHILE THE ETA HANGS IT UP AROUND THE MISSOURI RIVER. PREFER AN AVN/ETA COMPROMISE...HANGING THE FRONT UP ACROSS SOUTHERN MISSOURI BY MIDDAY TOMORROW. SURFACE BASED CAPE AHEAD OF THE FRONT IS FROM 2000-3000J/KG...WITH LI/S FROM -3 TO -6. SHEAR IS FAIRLY WEAK...HOWEVER THERE WILL LIKELY BE SOME ENHANCED SHEAR RIGHT ALONG THE FRONT. THUNDERSTORMS HAVE DEVELOPED ALONG THE FRONT IN SOUTHWEST IOWA. EXPECT THUNDERSTORM DEVELOPMENT TO CONTINUE ALONG THE FRONT...MAINLY TO THE SOUTHWEST OF THE INITIAL STORM...WHERE SURFACE CONVERGENCE IS STRONGER. BEST UPPER LEVEL DYNAMICS IS NORTHEAST OF THE FORECAST AREA SO DO NOT EXPECT WIDESPREAD CONVECTION. WILL CONTINUE CHANCE POPS OVERNIGHT AS THE FRONT PUSHES SOUTH. CONDITIONS WILL BE SIMILAR TOMORROW...BUT AS WAS STATED BEFORE...EXPECT THE FRONT TO BE JUST SOUTH OF THE FORECAST AREA BY MIDDAY. DESPITE BEING NORTH OF THE FRONT...DEW POINTS ARE NOT FALLING OFF VERY QUICKLY. SO WITH COOLER TEMPERATURES ALOFT AND DEW POINTS REMAINING IN THE 60S...EXPECT WIDELY SCATTERED THUNDERSTORMS TO DEVELOP...MAINLY IN CENTRAL MISSOURI. MEDIUM RANGE MODELS TRY TO BRING A FRONT NEAR THE FORECAST AREA MONDAY NIGHT THROUGH WEDNESDAY NIGHT. HOWEVER WILL CONTINUE A DRY FORECAST FOR NOW AS TIMING AND CONVERGENCE ALONG THE FRONT IS STILL A QUESTION. FEEL CHANCES AT THIS POINT ARE LESS THAN 30 PERCENT. MADE ONLY MINOR TWEAKS TO TEMPERATURES THROUGH DAY 7. NRR 315 AM... ALL QUIET ON THE NORTHWESTERN FRONT THIS MORNING...AS CONVECTION HAS DISSIPATED FOR THE MOST PART. SURFACE COLD FRONT DRAPED FROM SOUTHERN MINNESOTA...ACROSS NORTHWEST IOWA INTO SOUTHWEST KANSAS. FRONT WILL PUSH INTO NORTHWEST PART OF FORECAST AREA THIS MORNING... AND SHOULD MAKE IT SOUTH OF THE I-70 CORRIDOR LATER TONIGHT. HIGH THETAE AIR WILL BE IN PLACE ALONG THE BOUNDARY...WITH ETA SBCAPE OF GREATER THAN 2500 J/KG PREDICTED FOR LATER TODAY. WITH LACK OF DYNAMIC SUPPORT...THERMODYNAMIC AND FRONTOGENETICAL FORCING WILL BE THE DRIVING FACTORS FOR CONVECTION. CAP BEGINS TO ERODE ACROSS NORTHWEST CORNER OF FORECAST AREA BY LATE MORNING...SO INTRODUCED CHANCE OF MORNING STORMS IN THIS AREA. BY LATE AFTERNOON...SHOULD SEE CONVECTION ACROSS NORTHERN THIRD OF CWA. SURFACE CONVERGENCE LOOKS FAIRLY WEAK...SO COVERAGE OF CONVECTION WILL BE SCATTERED AT BEST...SO LEFT POPS IN CHANCE CATEGORY. ADDITIONAL STORMS POSSIBLE IN SOUTHEAST ZONES...WHERE SHEAR ZONE FROM ARKANSAS UPPER LOW WILL CONTINUE TO BE A FACTOR. AS FRONT OOZES SOUTH...STORMS SHOULD REACH THE KANSAS CITY...WARRENSBURG AND BOONVILLE AREAS BY EARLY EVENING...AND THE SOUTHERN TIER OF ZONES BY MID-EVENING. SHEAR PROFILES LOOK WEAK...SO NOT OVERLY IMPRESSED WITH SEVERE POTENTIAL. HOWEVER...SOUNDINGS DISPLAY SOMEWHAT OF AN INVERTED-V LOOK BY THIS EVENING...SO COULD SEE ISOLATED MICROBURST ACTIVITY. STORMS WILL COME TO AN END IN THE NORTHWEST CORNER BY LATE EVENING...AND ALONG THE I-70 CORRIDOR BY EARLY THURSDAY. DO TO SLOW MOVEMENT OF FRONT...CHANCE OF STORMS ALONG SOUTHERN TIER OF ZONES THURSDAY LOOKS REASONABLE. THREAT OF CONVECTION WILL END ACROSS ALL OF FORECAST AREA BY THURSDAY NIGHT...AS SURFACE HIGH BUILDS INTO AREA. THE LATTER PART OF THE WEEK WILL OFFER A BREAK FROM THE WARM WEATHER OF RECENT DAYS. AREA WILL CONTINUE TO BE INFLUENCE BY EAST COAST TROUGH AND SURFACE HIGH THROUGH THE WEEKEND...WITH HEAT OF BUILDING WESTERN U.S. RIDGE HOLDING OFF UNTIL EARLY NEXT WEEK. AFTER TODAY AND THURSDAY...DO NOT SEE ANY GOOD CHANCES OF PRECIPITATION. AVN SHOWING WEAK ISENTROPIC LIFT ACROSS WESTERN ZONES BY SUNDAY MORNING...HOWEVER AXIS OF BETTER LIFT AND MOISTURE LOOKS TO BE WELL WEST OF FORECAST AREA...SO WILL KEEP FORECAST DRY. SF HAVE MADE MINOR CHANGES TO GRIDS/ZONES FOR MORNING HOURS. HAVE TAKEN OUT SHOWERS AND THUNDERSTORMS IN EXTREME NORTHWESTERN MISSOURI. CONVECTION IN SOUTHEAST NEBRASKA HAS DIMINISHED...AND SHOULD DISSIPATE BEFORE REACHING THE NORTHWEST CORNER OF MISSOURI THIS MORNING. LS EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-270000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1250 PM CDT WED JUN 26 2002 * HAZARDS EXPECTED - SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHWEST MISSOURI AND NORTHEAST KANSAS THIS AFTERNOON AND MOVE SOUTH THIS EVENING. THE THREAT FOR STORMS WILL BEGIN BETWEEN 2 PM AND 4 PM IN THE MARYVILLE...BETHANY...ROCKPORT...AND PRINCETON AREAS. SCATTERED STORMS SHOULD REMAIN NORTH OF THE MISSOURI RIVER PRIOR TO 6 PM...AND THEN MOVE INTO THE WARRENSBURG...SEDALIA...AND PAOLA AREAS BY SUNSET. WIDESPREAD SEVERE STORMS ARE NOT EXPECTED BUT SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS...BRIEF HEAVY RAIN...AND HAIL TO THE SIZE OF NICKELS. * SPOTTER ACTIVATION - MAY BE NEEDED ACROSS EXTREME NORTHEAST KANSAS AND EXTREME NORTHWEST MISSOURI AS EARLY AS 2 PM. STORMS ARE NOT EXPECTED TO REACH THE SAINT JOSEPH...CHILLICOTHE...AND KIRKSVILLE AREAS UNTIL LATE AFTERNOON. EARLY EVENING IS THE BEST BET FOR KANSAS CITY... WARRENSBURG...AND SEDALIA. DISCUSSION: A SLOW MOVING COLD FRONT WILL BE THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON. HIGH LEVELS OF HEAT AND HUMIDITY WILL CONTRIBUTE TO THE POTENTIAL FOR SCATTERED SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND BRIEF HEAVY RAIN WILL BE THE MAIN THREATS FROM THESE STORMS. A FEW HAIL REPORTS ARE POSSIBLE...BUT TODAYS WARM AIRMASS IS NOT FAVORABLE FOR LARGE SWATHES OF LARGE HAIL. ATMOSPHERIC WIND SHEAR IS QUITE WEAK TODAY...SO STRONG STORMS WILL HAVE A RELATIVELY SHORT LIFE SPAN. STORMS WILL ALSO BE HIGHLY DEPENDANT ON AFTERNOON HEATING...SO SEVERE STORMS SHOULD BE OVER BY 9 PM. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. KOCH
The Omaha radar (KOAX), 156 km away, was scanning. The volume nearest the first event began at 19:40 UTC.
9 thunderstorm wind, 8 hail. Local standard time, as filed.
Several trees reported down.
Six inch tree limbs down.
Large tree down at Highway O and 170.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301610, 5301611, 5301600, 5301604, 5301601, 5301602, 5301605, 5301603, 5301606, 5301524, 5301525, 5301526, 5301527, 5301599, 5301607, 5301608, 5301609.